Alert archive / North Carolina / High Wind Warnings in 2022

High Wind Warning 3, NWS Newport/Morehead City, NC

March 11, 2022Carteret County, Dare County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this high wind warning at Mar 11, 2022, 3:02 PM EST for Carteret County, Dare County, Hyde County, North Carolina. It took effect at Mar 12, 2022, 7:00 AM EST. It was in force for 7 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 11, 2022, 3:02 PM EST (20:02 UTC)
In effect from
Mar 12, 2022, 7:00 AM EST
Expired
Mar 12, 2022, 1:51 PM EST
In force
7 hr
Issued by
NWS Newport/Morehead City, NC

Counties Carteret County, NC, Dare County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 9:46 AM ESTTSTM WND DMG2 E Pine Knoll Shores, NCROOF PARTIALLY BLOWN OFF OF DOUBLE TREE HIGH RISE HOTEL IN ATLANTIC BEACH. ROOF DEBRIS DAMAGED CARS IN PARKING LOT BUT THERE WERE NO INJURIES. TIME BASED ON RADAR.
Mar 12, 10:15 AM ESTTSTM WND GST 662 Wnw Roanoke Island Fe, NCAWOS FROM KMQI REPORTED 66 MPH.
Mar 12, 10:17 AM ESTTSTM WND DMG1 Wnw Nags Head Fishing, NCTREES AND WIRES DOWN ACROSS THE COUNTY DUE TO THUNDERSTORM WINDS.
Mar 12, 11:08 AM ESTTSTM WND GST 62Michael J Smith Airport, NC62 MPH GUST MEASURED AT KMRH ASOS.
Mar 12, 11:10 AM ESTTSTM WND GST 861 N Waves, NCWXFLOW STATION IN WAVES, NC RECORDED AN 86 MPH WIND GUST.
Mar 12, 11:18 AM ESTTSTM WND GST 551 Ene Frisco, NCKHSE ASOS REPORTED A GUST OF 55 MPH.
Mar 12, 11:28 AM ESTTSTM WND GST 561 Ene Frisco, NCKHSE ASOS REPORTED A 56 MPH GUST WITH THE LINE OF THUNDERSTEORMS.
Mar 12, 11:58 AM ESTTSTM WND GST 581 Ene Frisco, NCUPDATES PREVIOUS REPORT FROM 1ENE FRISCO. KHSE ASOS REPORTED A GUST OF 58 MPH.
Mar 12, 11:58 AM ESTNON-TSTM WND GST 581 Ene Frisco, NCCORRECTS PREVIOUS TSTM WND GST REPORT FROM 1 ENE FRISCO. UPDATES PREVIOUS REPORT FROM 1ENE FRISCO. KHSE ASOS REPORTED A GUST OF 58 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2022-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2022-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

989 
WWUS72 KMHX 112002
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
302 PM EST Fri Mar 11 2022

NCZ195-196-203>205-120815-
/O.UPG.KMHX.HW.A.0002.220312T1200Z-220312T2100Z/
/O.NEW.KMHX.HW.W.0003.220312T1200Z-220312T2100Z/
West Carteret-East Carteret-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
Including the cities of Morehead City, Newport, Atlantic Beach, 
Emerald Isle, Stella, Beaufort, Harkers Island, Sea Level, 
Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, 
Manteo, Ocracoke, Rodanthe, Avon, Buxton, Frisco, 
and Hatteras Village
302 PM EST Fri Mar 11 2022

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 4 PM EST SATURDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...West Carteret and East Carteret Counties, and Northern 
  Outer Banks, Ocracoke Island and Hatteras Island.

* WHEN...From 7 AM to 4 PM EST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NCZ045-046-092-193-198-120815-
/O.EXA.KMHX.WI.Y.0006.220312T1200Z-220312T2100Z/
Washington-Tyrrell-Jones-Northern Craven-Inland Onslow-
Including the cities of Plymouth, Roper, Creswell, Columbia, 
Gum Neck, Maysville, Pollocksville, Trenton, Vanceboro, Ernul, 
Dover, Cove City, Jacksonville, Richlands, and Half Moon
302 PM EST Fri Mar 11 2022

...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST SATURDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 55 mph 
  expected.

* WHERE...Washington, Tyrrell, Jones, Northern Craven and Inland 
  Onslow Counties.

* WHEN...From 7 AM to 4 PM EST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ047-080-081-094-194-199-120815-
/O.CON.KMHX.WI.Y.0006.220312T1200Z-220312T2100Z/
Mainland Dare-Beaufort-Mainland Hyde-Pamlico-Southern Craven-
Coastal Onslow-
Including the cities of Manns Harbor, Stumpy Point, East Lake, 
Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, 
Fairfield, Ponzer, Scranton, Swanquarter, Oriental, Bayboro, 
Arapahoe, Vandemere, New Bern, River Bend, Fairfield Harbor, 
Havelock, Swansboro, Sneads Ferry, and North Topsail Beach
302 PM EST Fri Mar 11 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM EST
SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Pamlico, Coastal Onslow, Mainland Hyde, Beaufort, 
  Mainland Dare and Southern Craven Counties.

* WHEN...From 7 AM to 4 PM EST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
666 
WWUS72 KMHX 120301
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1001 PM EST Fri Mar 11 2022

NCZ195-196-203>205-121515-
/O.CON.KMHX.HW.W.0003.220312T1200Z-220312T2100Z/
West Carteret-East Carteret-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
Including the cities of Morehead City, Newport, Atlantic Beach, 
Emerald Isle, Stella, Beaufort, Harkers Island, Sea Level, 
Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, 
Manteo, Ocracoke, Rodanthe, Avon, Buxton, Frisco, 
and Hatteras Village
1001 PM EST Fri Mar 11 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM EST
SATURDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...West Carteret and East Carteret Counties, and Northern 
  Outer Banks, Ocracoke Island and Hatteras Island.

* WHEN...From 7 AM to 4 PM EST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NCZ045>047-080-081-092-094-193-194-198-199-121515-
/O.CON.KMHX.WI.Y.0006.220312T1200Z-220312T2100Z/
Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-Jones-
Pamlico-Northern Craven-Southern Craven-Inland Onslow-
Coastal Onslow-
Including the cities of Plymouth, Roper, Creswell, Columbia, 
Gum Neck, Manns Harbor, Stumpy Point, East Lake, Washington, 
Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, 
Ponzer, Scranton, Swanquarter, Maysville, Pollocksville, Trenton,
Oriental, Bayboro, Arapahoe, Vandemere, Vanceboro, Ernul, Dover, 
Cove City, New Bern, River Bend, Fairfield Harbor, Havelock, 
Jacksonville, Richlands, Half Moon, Swansboro, Sneads Ferry, 
and North Topsail Beach
1001 PM EST Fri Mar 11 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM EST
SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Pamlico, Coastal Onslow, Mainland Hyde, Beaufort, 
  Mainland Dare and Southern Craven Counties.

* WHEN...From 7 AM to 4 PM EST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
131 
WWUS72 KMHX 120844
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
344 AM EST Sat Mar 12 2022

NCZ195-196-203>205-122000-
/O.EXT.KMHX.HW.W.0003.220312T1200Z-220312T2000Z/
West Carteret-East Carteret-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
Including the cities of Morehead City, Newport, Atlantic Beach, 
Emerald Isle, Stella, Beaufort, Harkers Island, Sea Level, 
Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, 
Manteo, Ocracoke, Rodanthe, Avon, Buxton, Frisco, 
and Hatteras Village
344 AM EST Sat Mar 12 2022

...HIGH WIND WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 3 PM
EST THIS AFTERNOON...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Hatteras Island, Ocracoke Island and Northern Outer 
  Banks, and East Carteret and West Carteret Counties.

* WHEN...From 7 AM this morning to 3 PM EST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NCZ045>047-080-081-092-094-193-194-198-199-121800-
/O.EXT.KMHX.WI.Y.0006.220312T1200Z-220312T1800Z/
Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-Jones-
Pamlico-Northern Craven-Southern Craven-Inland Onslow-
Coastal Onslow-
Including the cities of Plymouth, Roper, Creswell, Columbia, 
Gum Neck, Manns Harbor, Stumpy Point, East Lake, Washington, 
Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, 
Ponzer, Scranton, Swanquarter, Maysville, Pollocksville, Trenton,
Oriental, Bayboro, Arapahoe, Vandemere, Vanceboro, Ernul, Dover, 
Cove City, New Bern, River Bend, Fairfield Harbor, Havelock, 
Jacksonville, Richlands, Half Moon, Swansboro, Sneads Ferry, 
and North Topsail Beach
344 AM EST Sat Mar 12 2022

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 1 PM EST
THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of eastern North Carolina.

* WHEN...From 7 AM this morning to 1 PM EST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
494 
WWUS72 KMHX 121036
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
536 AM EST Sat Mar 12 2022

NCZ195-196-203>205-122000-
/O.CON.KMHX.HW.W.0003.220312T1200Z-220312T2000Z/
West Carteret-East Carteret-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
Including the cities of Morehead City, Newport, Atlantic Beach, 
Emerald Isle, Stella, Beaufort, Harkers Island, Sea Level, 
Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, 
Manteo, Ocracoke, Rodanthe, Avon, Buxton, Frisco, 
and Hatteras Village
536 AM EST Sat Mar 12 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Hatteras Island, Ocracoke Island and Northern Outer 
  Banks, and East Carteret and West Carteret Counties.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NCZ045>047-080-081-092-094-193-194-198-199-121800-
/O.CON.KMHX.WI.Y.0006.220312T1200Z-220312T1800Z/
Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-Jones-
Pamlico-Northern Craven-Southern Craven-Inland Onslow-
Coastal Onslow-
Including the cities of Plymouth, Roper, Creswell, Columbia, 
Gum Neck, Manns Harbor, Stumpy Point, East Lake, Washington, 
Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, 
Ponzer, Scranton, Swanquarter, Maysville, Pollocksville, Trenton,
Oriental, Bayboro, Arapahoe, Vandemere, Vanceboro, Ernul, Dover, 
Cove City, New Bern, River Bend, Fairfield Harbor, Havelock, 
Jacksonville, Richlands, Half Moon, Swansboro, Sneads Ferry, 
and North Topsail Beach
536 AM EST Sat Mar 12 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of eastern North Carolina.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
270 
WWUS72 KMHX 121851
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
151 PM EST Sat Mar 12 2022

NCZ196-203>205-130300-
/O.CAN.KMHX.HW.W.0003.000000T0000Z-220312T2000Z/
/O.NEW.KMHX.WI.Y.0007.220312T1851Z-220313T0300Z/
East Carteret-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
Including the cities of Beaufort, Harkers Island, Sea Level, 
Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, 
Manteo, Ocracoke, Rodanthe, Avon, Buxton, Frisco, 
and Hatteras Village
151 PM EST Sat Mar 12 2022

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...East Carteret County, and Northern Outer Banks, 
  Ocracoke Island and Hatteras Island.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ195-122000-
/O.CAN.KMHX.HW.W.0003.000000T0000Z-220312T2000Z/
West Carteret-
Including the cities of Morehead City, Newport, Atlantic Beach, 
Emerald Isle, and Stella
151 PM EST Sat Mar 12 2022

...HIGH WIND WARNING IS CANCELLED...

Winds have diminished behind the cold front to 20 to 30 mph with
gusts to mph expected for the remainder of today.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high wind warning went out at Mar 11, 1:10 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Mar 11, 1:10 PM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
110 PM EST Fri Mar 11 2022

.SYNOPSIS...
High pressure briefly returns today before a very strong cold
front impacts the area Saturday. Building high pressure brings
more settled weather Sunday through early next week. More
unsettled weather is expected mid to late week as a slow moving
low pressure system traverses the area.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 100 PM Fri...Cloud coverage lingered longer through the
morning than originally anticipated so have increased sky
coverage and lowered hourly Ts. The rest of the forecast remains
on track.

Prev disc...Low stratus and patchy fog will continue this
morning with sfc high pressure ridging in from the north coupled
with warm SWrly flow aloft to sustain a CAD setup. High
pressure gradually builds in through the morning and into the
early aftn hours, allowing some clouds to break across the
northern tier while the Crystal Coast will likely remain mostly
cloudy. Nrly flow this morning will veer more E to SErly this
aftn as the sfc high to the north shifts eastward. Temps
expected to remain fairly stable in the morning before onshore
flow allows better WAA to build in. Aftn highs expected in the
low to mid 60s though the NOBX will likely linger in the mid
50s.

Amplified mid level trough will dig across the Central US during the
aftn with a broad shortwave lifting along the Southeast coast ahead
of it. As a result of upper level dynamics, an initial coastal
low will develop along a stalled offshore boundary in the aftn
and begin to pull a warm front north across the FA late aftn.
Clouds will begin to spread northward again along with inc batch
of showers along the front. An iso tstorm can't be ruled out
late aftn/early evening either.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
As of 345 AM Fri...Sfc low hugs the NC coastline as it lifts
north and east tugging a warm front northward across the FA
tonight. Sct showers with a few tstorms possible, esp along the
Crystal Coast, along this initial warm front tonight. Temps will
moderate, hovering around the mid to upper 50s inland with low
60s along the southern coastline with dew points following suit.

Mid level trough becomes more amplified and neutrally tilted early
Sat morning, leading to rapid cyclogenesis across the Southeast.
Strong SWrly flow at the sfc begins to crank up a few hours prior to
sunrise, initializing a reinforcing warm front with WAA quickly
pushing sfc temps into the mid 60s. Aloft, SW flow rapidly surges,
resulting in a screaming LLJ and 0-6km bulk shear clocking in 50-80+
kts. Along with weak, but increasing instability, any tstorms that
develop with this secondary warm front bears watching given the very
strong shear in the area.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 400 AM Fri...An active weather pattern will continue
Friday and into this weekend as a very strong cold front moves
through the region. Then improving, but below normal conditions
are expected early next week. A slow moving area of low pressure
will bring more unsettled weather mid to late week.

Saturday...Rapidly changing and at times extreme weather
conditions are expected Saturday as a bombing low pressure
system and cold front move across the area.

By Saturday morning low pressure will located across central
NC, and will quickly move up the I-95 corridor through the
morning hours. As this occurs a strong cold front will race
eastwards, reaching the Eastern NC coastal plain by mid morning.
The front will then race across the area, exiting off the Outer
Banks by early afternoon.

The primary concern as this front crosses the area is the threat
for severe weather in the form of damaging wind gusts and
tornadoes. Strong ascent along the front will result in a
squall line which will move through Eastern NC Saturday
morning. The squall line will strengthen as it moves through the
area thanks to powerful kinematic fields, as well as the
advection of modest but sufficient instability.

Vigorous gradient winds will develop ahead of the front Saturday
morning, and Wind Advisories have been issued most areas along
the coast. A High Wind Watch has also been issued for the Outer
Banks and Carteret county as here winds could gust 50-60 mph out
ahead of the front. Behind the front, strong NW winds will
develop though will be not as intense as the prefrontal flow.

Temperatures will be on a wild ride as well. We will start out
with temps in the mid to upper 60s Saturday morning, possibly
rising into the low 70s along the coast ahead of the front.
Behind the squall line/cold front temps will plummet sharply
some 15-20 degrees immediately, and continue to drop drastically
through the afternoon hours, with most of the area in the upper
30s to low 40s by mid afternoon. Intense CAA continues Saturday
night with a hard freeze expected across the area even to the
coast. Low temps will likely reach the low to mid 20s for most
of the area.

Finally, guidance is now suggesting that enough wrap around
moisture will be present behind the low and cold front that
precip will extend into the afternoon. With the rapidly cooling
column light rain will likely change to light snow across the
northern part of the forecast area late afternoon and into the
evening before ending. No accumulations are expected however
since the surface will be well above freezing.

Sunday...Brutally cold conditions for March expected Sunday.
We'll start off with temps in the 20s and wind chills in the
teens as CAA continues across the area. Thankfully the deep
upper level trough will move northeastward through the day and
heights will rebound as high pressure continues to move in from
the SW. Despite this, expect highs to only reach the mid to
upper 40s across the area.

Monday through Thursday...High pressure will slide offshore to
our south for Monday and Tuesday, and heights will continue to
build across the area. Expect highs in the low to mid 60s Monday
and upper 60s to low 70s on Tuesday.

A slow moving cut off upper level low will move into the region
Wednesday and Thursday, with more unsettled weather expected.
Still some timing differences between forecast guidance, though
things have come in better alignment since yesterday. Have an
extended period of 30%-50% PoPs, which could end up being a
beneficial rain for the area.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /through Friday Night/...
As of 100 PM Friday...MVFR presently across the TAF sites save
for EWN where the IFR CIGs from this morning are still lingering.
CIGs improve through the afternoon but expected to stay mainly
sub-VFR. Best chance for a brief window of VFR CIGs is for
inland terminals this afternoon. Low pressure system will form
along the stalled offshore boundary and lift a warm front
Nward late this afternoon and evening. As a result, guidance
showing inc clouds with CIGs dropping to IFR again as the warm
front pulls north overnight.

LLWS concerns emerge after midnight as a strong storm system
takes shape across the Southeast with SW winds aloft surging
early Sat AM.

LONG TERM /Saturday through Tuesday/...
As of 430 AM Fri...A strong low and cold front will bring gusty
SW winds and storms Saturday leading to sub-VFR conditions. VFR
conditions return Saturday night, though gusty NW winds could
continue into Sunday. Much more tranquil weather returns early
next week.

&&

.MARINE...
SHORT TERM /Today and Tonight/...
As of 415 AM Fri...Sfc high pressure gradually builds into the
region this morning, allowing winds to remain light and variable
through the afternoon and early evening. Remaining SCA for the
central waters will drop by sunrise this morning. An initial
coastal low will develop along a stalled boundary offshore and
move north and east along the coastline. Srly winds inc as this
low pulls a warm front northward tonight. Expect SSW winds to
gust back up to 25 kts and seas to build to 5-7 ft after
midnight across the southern and central waters. Prior to
sunrise, SW flow surges ahead of a powerful cold front
approaching the region with gusts nearing 30 kts with seas
pushing 7-9 ft.

LONG TERM /Saturday through Tuesday/...
As of 430 AM Fri...Storm Warnings have been issues for the
coastal waters south of Oregon Inlet as well as the Pamlico
Sound, while Gale Warnings have been issued elsewhere.

SW winds strengthen Saturday morning to 30-45 kts with gusts
approaching 60 kts across the Gulf Stream. Then behind a sharp
cold front Saturday afternoon, winds become WNW 25-35 kts from
late Saturday afternoon through most of Saturday night. Seas
through this period will build to 6-10 ft Saturday morning, and
possibly as high as 10-18 ft Saturday afternoon. Behind the
front Saturday night, seas subside to 6-10 ft.

Winds will rapidly subside Sunday morning, and flow will turn to
the W at 10-20 kts. Then winds turn to the SW Sunday night at
15-20 kts, and back to west on Monday at 5-15 kts. Light winds
continue Tuesday. Seas subside below 6 ft by early Sunday
afternoon, and then become mostly 3-5 ft through Tuesday.

&&

.TIDES/COASTAL FLOODING...
As of 500 AM Fri...A strong low pressure system and cold front
will bring the threat for minor coastal flooding to the Outer
Banks Saturday. Strong SW flow ahead of the front Saturday
morning will produce water levels 1-2 ft AGL along the soundside
Outer Banks north of Buxton. Then as winds turn sharply to the
NW behind the front early Saturday afternoon, high water up to
1-2 ft AGL will spread to all of the Outer Banks north of
Ocracoke. Winds then slowly subside but remain strong through
Saturday night.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory from 7 AM to 4 PM EST Saturday for NCZ047-080-
     081-094-194-199.
     High Wind Watch from Saturday morning through Saturday
     afternoon for NCZ195-196-203>205.
MARINE...Gale Warning from 7 AM Saturday to 1 AM EST Sunday for AMZ131-
     136-137.
     Storm Warning from 9 AM to 4 PM EST Saturday for AMZ135.
     Gale Warning from 7 AM EST Saturday to 4 AM EDT Sunday for
     AMZ230-231.
     Storm Warning from 6 AM to 4 PM EST Saturday for AMZ156-158.
     Storm Warning from 6 AM to 6 PM EST Saturday for AMZ152-154.
     Gale Warning from 7 AM EST Saturday to 8 AM EDT Sunday for
     AMZ150.

&&

SYNOPSIS...MHX
NEAR TERM...ML/CEB
SHORT TERM...SGK/ML
LONG TERM...SGK
AVIATION...SGK/ML/CEB
MARINE...SGK/ML
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Mar 11, 7:57 AM EST, 7 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
757 AM EST Fri Mar 11 2022

NCZ029-044>046-079-090>092-193-198-121300-
Martin-Pitt-Washington-Tyrrell-Greene-Duplin-Lenoir-Jones-
Northern Craven-Inland Onslow-
757 AM EST Fri Mar 11 2022

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A strong cold front will push through Saturday, bringing multiple
hazards to the area. Scattered severe thunderstorms will be possible
late Friday night into Saturday. Damaging wind gusts and a few
tornadoes are possible. Winds will gust 35 to 45 mph Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-203>205-121300-
West Carteret-East Carteret-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
757 AM EST Fri Mar 11 2022

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.

A strong cold front will push through Saturday, bringing multiple
hazards to the area. Scattered severe thunderstorms will be possible
late Friday night into Saturday. Damaging wind gusts and a few
tornadoes are possible. Rough surf with minor beach erosion expected
south of Oregon Inlet. Minor soundside flooding is likely with water
level rises up to 2 ft above ground level. Winds will gust 45 to 55
mph Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ047-080-081-094-194-199-121300-
Mainland Dare-Beaufort-Mainland Hyde-Pamlico-Southern Craven-
Coastal Onslow-
757 AM EST Fri Mar 11 2022

...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST SATURDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

A strong cold front will push through Saturday, bringing multiple
hazards to the area. Scattered severe thunderstorms will be possible
late Friday night into Saturday. Damaging wind gusts and a few
tornadoes are possible. Winds will gust 40 to 50 mph Saturday. Low
water levels will be possible for the Neuse, Pamlico and Pungo
Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 3:55 AM ESTGale WarningMHX48 hr
Mar 11, 3:55 AM ESTStorm WarningMHX34 hr
Mar 11, 4:15 AM ESTHigh Wind WatchMHXCarteret, Dare, Hyde11 hr
Mar 11, 4:15 AM ESTWind AdvisoryMHXBeaufort, Craven, Dare, Hyde, Jones, Onslow and 3 more33 hr
Mar 11, 3:00 PM ESTCoastal Flood AdvisoryMHXDare, Hyde34 hr
Mar 11, 3:00 PM ESTHigh Surf AdvisoryMHXCarteret, Dare, Hyde, Onslow28 hr
Mar 11, 3:34 PM ESTLow Water AdvisoryMHX30 hr

Nearby

High Wind Warnings in North Carolina, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.